MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular repair of a right iliac artery aneurysm using gore® excluder® aaa endoprostheses.It was noted that there was dissection of the patient's left iliac artery.It was reported that the gore® excluder® aaa trunk-ipsilateral leg and contralateral leg components were advanced and deployed with no reported issues.Reportedly, a gore® molding & occlusion balloon (mob) catheter was used to balloon the contralateral leg component, located on the patient's left side.Upon inflation of the mob catheter, the patient's left iliac artery was ruptured.The physician and clinical specialist reported that iliac artery rupture was due to over ballooning.Reportedly there was no issue with either the gore® excluder® aaa contralateral leg component, or the mob catheter.The patient adverse event occurred solely due to over ballooning.The physician converted to an open procedure.The contralateral leg component was removed.The trunk-ipsilateral leg component remained in the patient.The patient's left iliac artery was clamped and sutured, and a right femoral to left femoral artery bypass was performed.The mob catheter was discarded at the facility.The contralateral leg component was returned for evaluation.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional devices included in this adverse event include gore® molding & occlusion balloon catheter (item#: unk / lot#: unk / udi#: unk) which is captured in manufacturer report#: 3007284313-2020-00143.H.6.Results code 2 updated.H.6.Results code 2: code 213 - the engineering evaluation showed the following: the deployed endoprosthesis was returned for evaluation.No damage or anomalies on the endoprosthesis were noted that would contribute to the event.H.6.Conclusions code 1 updated.H.6.Conclusions code 2 added.According to the gore® molding & occlusion balloon catheter instructions for use (ifu), adverse events which may require intervention include, but are not limited to, trauma to the vessel wall such as perforation or rupture.Furthermore, the ifu cautions users to not inflate the balloon to a diameter larger than the vessel it is being inflated within.To avoid vessel trauma, do not over-inflate the balloon in relation to the diameter of the vessel or other devices.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10121547
Report Number3013164176-2020-00075
Device Sequence Number16673145
Product Code MIH
UDI-Device Identifier00733132618576
UDI-Public00733132618576
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberPLC231000
Device Catalogue NumberPLC231000
Device Lot Number20900215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMEGA 3, PRILOSEC, CLARITIN, MELATONIN, MYRBETRIQ
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight88